Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 28, 2005, 4:46 PM EDT for Mecosta County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 28, 2005, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Mecosta County, MI
The radar
The Grand Rapids radar (KGRR), 85 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:30 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 12:30 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1230 PM EDT TUE JUN 28 2005 .UPDATE... VISIBLE IMAGERY SHOWS A LINE OF CU WITH THE FRONT FROM NEAR CAD TO BETWEEN LDM AND MBL. STRONG HEATING CONTINUES IN THIS AREA AS WELL. SOUTH OF THIS BOUNDARY SPC WEBPAGE HAS ML CAPE VALUES UP 2500 J/KG...DCAPE IS HIGH AS WELL. THUS ANY STRONGER THUNDERSTORM THAT DOES FORM WILL NEED TO BE WATCHED FOR POSSIBLE STRONG DOWNDRAFTS. I DID NOTICE THAT MID LEVEL LAPSE RATES APPEAR TO BE MORE FAVORABLE FOR HAIL AS COMPARED TO PREVIOUS DAYS WITH VALUES NEAR 7 DEG C FROM 700 TO 500 MB. THIS COULD PERHAPS LEAD TO A HIGHER HAIL THREAT THAN WE HAVE SEEN. WILL CONTINUE WITH THE CHANCE PROBABILITIES FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MJS
Hazardous weather outlook, Jun 28, 12:10 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1210 PM EDT TUE JUN 28 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291015- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 1210 PM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ATMOSPHERE HAS BECOME VERY UNSTABLE ACROSS SOUTHWEST LOWER MICHIGAN. A WEAK FRONT EXISTS FROM NEAR CADILLAC TO BETWEEN MANISTEE AND LUDINGTON. THIS FEATURE COULD FOCUS THE STORMS THIS AFTERNOON. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST FOR THIS REGION THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS TO 60 MPH AND PENNY SIZE HAIL ARE POSSIBLE. SOUTH OF THIS BOUNDARY ISOLATED SEVERE THUNDERSTORM COULD OCCUR AS WELL. ANY THUNDERSTORM THAT DOES FORM THIS AFTERNOON OR EVENING COULD CONTAIN FREQUENT LIGHTNING LOCALLY HEAVY RAIN. ISOLATED LOCATIONS COULD SEE UP TO 2 INCHES OF RAIN IN AN HOUR...WHICH COULD LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING. ONCE THE SUN SETS... SO SHOULD THE THREAT FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON EAST OF ROUTE 131...DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE. A STRONG COLD FRONT MAY BRING A LINE OF STRONG TO SEVERE THUNDERSTORMS THROUGH SOUTHWEST MICHIGAN WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. DAMAGING WINDS AND LARGE HAIL WOULD BE POSSIBLE WITH THESE STORMS. COOLER AIR WILL FOLLOW THE COLD FRONT THURSDAY INTO THE WEEKEND. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THURSDAY AND THURSDAY NIGHT. THE WARM AIR IS EXPECTED TO RETURN TO SOUTHWEST MICHIGAN BY MONDAY...JULY 4TH. THAT IS EXPECTED TO TOUCH OFF MORE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WEDNESDAY AFTERNOON AND POSSIBLY LATER WEDNESDAY NIGHT. WDM MJS
In the hours before
Local storm report, Jun 28, 2:12 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
212 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG REED CITY 43.87N 85.51W
06/28/2005 OSCEOLA MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR REED CITY
&&
MKALEMBKLocal storm report, Jun 28, 4:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 6 NE HARRISON 44.08N 84.71W
06/28/2005 1.00 INCH CLARE MI CO-OP OBSERVER
&&
GEOLocal storm report, Jun 28, 4:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG REED CITY 43.87N 85.51W
06/28/2005 OSCEOLA MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR REED CITY
0259 PM HAIL 6 NE HARRISON 44.08N 84.71W
06/28/2005 1.00 INCH CLARE MI CO-OP OBSERVER
&&
GEOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:37 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 45 min |
| Jun 28, 2:51 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 24 min |
| Jun 28, 5:25 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 54 min |
| Jun 28, 5:45 PM EDT | Flash Flood Warning | GRR | Mecosta | 3 hr |
| Jun 28, 6:33 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.